Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 16, NWS Lincoln, IL

April 10, 2011Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 10, 2011, 8:24 PM CDT for Lawrence County, Illinois. It took effect at Apr 12, 2011, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 8:24 PM CDT (01:24 UTC)
In effect from
Apr 12, 2011, 10:00 AM CDT
Expired
Apr 11, 2011, 8:54 PM CDT
In force
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 28.03 ft at Apr 11, 2011, 8:00 PM CDT.

actionminormoderate2025303504/1104/1204/13
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WGUS43 KILX 110124
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
824 PM CDT SUN APR 10 2011

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

.SYNOPSIS...THE COMBINATION OF HEAVY RAIN EARLY SATURDAY AND
FORECAST RAINFALL LATER TONIGHT WILL CAUSE THE EMBARRAS RIVER
AT LAWRENCEVILLE TO RISE ABOVE FLOOD STAGE TOMORROW EVENING.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC101-111524-
/O.NEW.KILX.FL.W.0016.110412T0100Z-110414T0100Z/
/LAWI2.1.ER.110412T0100Z.110413T0000Z.110413T1900Z.NO/
824 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM MONDAY EVENING TO WEDNESDAY EVENING.
* AT  745 PM SUNDAY THE STAGE WAS 26.6 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 30.6 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

EMBARRAS RIVER
 LAWRENCEVILLE     30  26.6 SUN 8 PM    28.3   30.4   30.4



$$
2 follow-up statements
247 
WGUS83 KILX 111334
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
834 AM CDT MON APR 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-120334-
/O.EXT.KILX.FL.W.0016.110412T1500Z-110414T0300Z/
/LAWI2.1.ER.110412T1500Z.110413T0600Z.110413T2100Z.NO/
834 AM CDT MON APR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* FROM TUESDAY MORNING TO WEDNESDAY EVENING.
* AT 745 AM MONDAY THE STAGE WAS 27.6 FEET. 
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 30.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 30 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&

                  FLD  OBSERVED         FORECAST 6 AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  27.6 MON 8 AM    29.9   30.4   28.8

$$

07
894 
WGUS83 KILX 120154
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
854 PM CDT MON APR 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-120224-
/O.CAN.KILX.FL.W.0016.000000T0000Z-110414T0300Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 PM CDT MON APR 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* AT  745 PM MONDAY THE STAGE WAS 28.1 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 28.4 FEET 
  TOMORROW MORNING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  28.1 MON 8 PM    28.4   28.1   27.7



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:18 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 10, 6:18 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT SUN APR 10 2011

.DISCUSSION...
ISSUED 229 PM CDT SUN APR 10 2011

SEVERE WEATHER POTENTIAL HAS LOWERED SOMEWHAT FROM PREVIOUS DAYS
OUTLOOKS. OUR ENTIRE AREA STILL REMAINS IN A SLIGHT RISK...MAINLY
FOR LARGE HAIL AND DAMAGING WINDS. THE HIGHER TORNADO THREAT AREA
HAS SHIFTED NORTH INTO WI/E MN...CLOSER TO THE WARM FRONT AND
SURFACE LOW PRESSURE CENTER. FOR OUR AREA...THE CAP APPEARS TO
REMAIN STRONG UNTIL MID EVENING ALONG THE FRONT. THEN STORMS WILL
ERUPT OVER WEST CENTRAL IL AND MOVE EAST ACROSS OUR CWA...EVOLVING
INTO A LINE. AN ISOLATED TORNADO IS STILL POSSIBLE FOR OUR AREA
MAINLY NORTHWEST OF THE ILLINOIS RIVER, BUT THE LONG TRACK STRONG
TORNADOES WILL PRIMARILY AFFECT WISCONSIN...WHERE THE MODERATE RISK
IS CENTERED.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
THE SURFACE WARM FRONT HAS LIFTED NORTH AND SET UP ACROSS SOUTHERN
MINN AND CENTRAL WISCONSIN. OUR AREA IS FIRMLY IN THE WARM
SECTOR...WITH OUR 12Z SOUNDING SHOWING 20C AIR TEMPS AT 800 MB AND
12C AT 700MB. THAT AMOUNT OF WARM AIR WILL BE HARD TO ERODE THROUGH
JUST PRE-FRONTAL DYNAMICS...SO OUR STORM INITIATION IN OUR WESTERN
COUNTIES WILL MOST LIKELY DEVELOP CLOSER TO THE COLD FRONT BY 9 PM.
THE COLD FRONT CURRENTLY EXTENDS FROM LOW PRESSURE IN EAST CENTRAL
MINNESOTA...SOUTH THROUGH WESTERN IOWA AND INTO EASTERN
KANSAS/CENTRAL OKLAHOMA. THE FRONT IS MAKING SLOW PROGRESS TO THE
EAST...BUT SPEED SHOULD INCREASE THIS EVENING AS THE SYSTEM DYNAMICS
INTENSIFY ACROSS THE AREA...AND 700 MB WINDS INCREASE TO 65 KT.

PLENTY OF SURFACE WARMTH AND MOISTURE WILL BE IN PLACE AHEAD OF THE
COLD FRONT...WITH AIR COLUMN PRECIP WATER VALUES AROUND 1.5 INCHES.
SO CAN'T RULE OUT SOME LOCALIZED FLASH FLOODING. FLOODING THREAT
WILL BE HIGHER SE OF I-70 WHERE THE FRONT WILL SLOW DOWN AND STORM
TRACKS WILL BECOME MORE 'TRAINING' IN ORIENTATION.

SINCE OUR INSTABILITY WILL BE ELEVATED ABOVE THE CAP...THE STORMS
WILL HAVE TROUBLE TAPPING INTO THE SURFACE WARMTH/MOISTURE. UPDRAFTS
IN THE ELEVATED MIXING LAYER /EML/ ABOVE THE CAP WILL BE STRONG
ENOUGH TO PRODUCE SEVERE HAIL AND HEAVY RAIN. DAMAGING WINDS CHANCES
WILL INCREASE SINCE THE CAP WILL RISE AND THE LIFTED CONDENSATION
LEVEL /LCL/ WILL LOWER WITH TIME. THAT WILL ALLOW ANY DISCRETE
SUPERCELLS DURING THE INITIATION PHASE TO BECOME OUTFLOW DOMINATED
AS A SQUALL LINE AFTER MIDNIGHT. OUR WEATHER STORY GRAPHIC HAS A
GOOD OVERVIEW OF STORM TIMING AND HAZARD COVERAGE TONIGHT.
BASICALLY...THE STORMS SHOULD DEVELOP BETWEEN 01Z-04Z WEST OF
JACKSONVILLE TO PEORIA...03Z-06Z CENTRAL CWA...06Z-09Z EASTERN
CWA...WITH STORMS/RAIN LINGERING SE OF I-70 INTO MONDAY MORNING DUE
TO A SECONDARY WAVE MOVING NE ALONG THE DEPARTING COLD FRONT.

THAT WAVE WILL KEEP RAIN CHANCES IN THE LIKELY CATEGORY ON MONDAY
MORNING FOR AREAS SOUTHEAST OF I-70. LOWER CHANCES WILL BE POSSIBLE
BACK AS FAR AS I-55 DURING THE MORNING. HOWEVER...ANY AFTERNOON RAIN
CHANCES WILL BE TIED TO INCREASING CLOUD COVER AT 2.5-4K FEET...AND
THE UPPER TROUGH AND SHORT WAVES PASSING OVER THE COLDER LOW LEVEL
AIR. WE KEPT SLIGHT CHANCE POPS WEST AND CHANCE POPS EAST MONDAY
AFTERNOON TO ACCOUNT FOR ANY LIGHT SHOWERS THAT POP UP ON THE COLD
AIR.

WINDS ON MONDAY WILL BE ANOTHER ISSUE...AS WEST WINDS INCREASE TO
20-30 MPH BY MIDDAY. WE SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA...BUT SOME GUSTS MAY CLIMB OVER 30 MPH.

BY MONDAY NIGHT...ALL PRECIP FROM THIS SYSTEM SHOULD COME TO AN
END...AS THE UPPER TROUGH FINALLY DEPARTS TO THE EAST.

LONG TERM...TUESDAY THROUGH SUNDAY.
RIDGING AT THE SURFACE AND ALOFT WILL SET THE STAGE FOR DRY
CONDITIONS FROM TUES THROUGH THURSDAY MORNING AS TEMPERATURES
REBOUND BACK ABOVE NORMAL.

THE NEXT SYSTEM IS EXPECTED TO BEGIN AFFECTING OUR AREA LATER
THURSDAY AFTERNOON AND THURSDAY NIGHT...AS LOW PRESSURE MOVES FROM
THE PLAINS INTO MISSOURI. THE NEGATIVELY TILTED UPPER TROUGH WILL BE
OCCLUDING AS IT MOVES TOWARD THE MISSISSIPPI RIVER VALLEY...SO
PRECIPITATION CHANCES WILL LIKELY LINGER FOR A COUPLE OF DAYS BEFORE
THE SYSTEM FINALLY MOVES EAST SATURDAY NIGHT.

SOME VERY CHILLY AIR WILL ARRIVE BEHIND THAT SYSTEM...WITH A COUPLE
OF MODELS TRYING TO SPIT OUT SOME SNOW SATURDAY NIGHT. IT TAKES A
LOT OF COLD AIR FOR SNOW THIS TIME OF YEAR...SO WE WILL NOT JUMP ON
THAT JUST YET. HOWEVER...ITS LOOKING MORE LIKELY THAT LOWS WILL DIP
INTO THE 30S FOR SATURDAY NIGHT AND SUNDAY NIGHT.

SHIMON
&&

.AVIATION...
ISSUED 618 PM CDT SUN APR 10 2011

LEAD SURFACE BOUNDARY/DRY LINE EXTENDS FROM MLI-EOK-COU AND WILL ACT
AS THE PRIMARY FOCUS FOR THUNDERSTORM INITIATION THIS EVENING.
CONVECTION ALREADY STARTING TO DEVELOP ALONG THIS LINE...WITH
INDIVIDUAL CELLS MOVING NORTHEAST ALONG THE LINE. EXPECT STORM
CHANCES TO INCREASE AT PIA BY 01Z...THEN PROGRESS THROUGH CENTRAL
ILLINOIS AND REACHING CMI AROUND 04Z. SEVERE STORMS WILL BE
POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
LATER TONIGHT...A COLD FRONT WILL CATCH UP WITH THE DRYLINE AND
CLEAR OUT THE PRECIPITATION BEGINNING AROUND 06Z AT PIA. AFTER A
COUPLE OF HOURS WITH A VFR DRY SLOT...WRAP-AROUND LOW CLOUDS WILL
COME IN FROM THE NORTHWEST AND CONTINUE THROUGH MONDAY. A CHANCE
THAT CEILINGS COULD RISE INTO THE VFR RANGE BY MID AFTERNOON.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 3:21 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SUN APR 10 2011

ILZ027>031-036-037-040-041-047>050-111100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES
WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST
THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 8 PM AND MIDNIGHT.

ILZ038-042-043-051>053-111100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES
WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST
THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 10 PM AND 2 AM.

ILZ044>046-054>057-061>063-066>068-071>073-111100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:58 PM CDTSpecial Weather StatementILXFulton, Schuyler47 min
Apr 10, 9:50 PM CDTSpecial Weather StatementILXPeoria40 min
Apr 10, 9:55 PM CDTSpecial Weather StatementILXMason50 min
Apr 10, 10:13 PM CDTSpecial Weather StatementILXTazewell47 min
Apr 10, 10:28 PM CDTSpecial Weather StatementILXMcLean47 min
Apr 10, 10:31 PM CDTSevere Thunderstorm WarningILXMcLean, Mason, Tazewell, Woodford44 min
Apr 10, 10:35 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott40 min
Apr 10, 10:47 PM CDTSpecial Weather StatementILXMcLean28 min
Apr 10, 10:50 PM CDTSevere Thunderstorm WarningILXMcLean25 min
Apr 10, 11:12 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott34 min
Apr 11, 12:36 AM CDTSpecial Weather StatementILXMoultrie39 min
Apr 11, 12:58 AM CDTSpecial Weather StatementILXChampaign, Piatt, Vermilion62 min
Apr 11, 1:13 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt, Vermilion47 min

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.